Alert archive / Arkansas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 211, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 15, 2022, 6:36 PM CDT for Crawford County, Washington County, Arkansas; Adair County, Sequoyah County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2022, 6:36 PM CDT (23:36 UTC)
- Expired
- May 15, 2022, 7:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Crawford County, AR, Washington County, AR, Adair County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 63 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 15, 3:23 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.6 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 403 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1598 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
378 WUUS54 KTSA 152336 SVRTSA ARC033-143-OKC001-135-160015- /O.NEW.KTSA.SV.W.0211.220515T2336Z-220516T0015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Tulsa OK 636 PM CDT Sun May 15 2022 The National Weather Service in Tulsa has issued a * Severe Thunderstorm Warning for... Northwestern Crawford County in northwestern Arkansas... Southwestern Washington County in northwestern Arkansas... Northeastern Sequoyah County in east central Oklahoma... Eastern Adair County in northeastern Oklahoma... * Until 715 PM CDT. * At 635 PM CDT, a severe thunderstorm was located over Westville, moving southeast at 35 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations in or near the path include... Stilwell... Cedarville... Mountainburg... Natural Dam... Lincoln... Westville... Chester... Adair State Park... Christie... Devils Den State Park... Lake Fort Smith... Strickler... Cincinnati... Maryetta... Lee Creek... Baron... Short... Clyde... Canehill... Uniontown... This includes Interstate 49 between mile markers 29 and 40. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3600 9472 3608 9452 3564 9409 3548 9454 TIME...MOT...LOC 2335Z 333DEG 31KT 3597 9458 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...1.00 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...<50 MPH $$ 69
1 follow-up statement
018
WWUS54 KTSA 152347
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
647 PM CDT Sun May 15 2022
ARC033-143-OKC001-135-160015-
/O.CON.KTSA.SV.W.0211.000000T0000Z-220516T0015Z/
Crawford AR-Washington AR-Sequoyah OK-Adair OK-
647 PM CDT Sun May 15 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHWESTERN CRAWFORD...SOUTHWESTERN WASHINGTON...NORTHEASTERN
SEQUOYAH AND SOUTHEASTERN ADAIR COUNTIES...
At 646 PM CDT, a severe thunderstorm was located 4 miles east of
Baron, moving southeast at 30 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations in or near the path include...
Stilwell... Cedarville...
Mountainburg... Natural Dam...
Lincoln... Chester...
Adair State Park... Devils Den State Park...
Lake Fort Smith... Strickler...
Maryetta... Lee Creek...
Baron... Short...
Clyde... Canehill...
Uniontown... Odell...
Morrow...
This includes Interstate 49 between mile markers 29 and 40.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3590 9468 3600 9444 3564 9409 3548 9454
TIME...MOT...LOC 2346Z 333DEG 28KT 3591 9455
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
69What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 1:52 PM CDT, 4 hours 44 minutes earlier.
Area forecast discussion, May 15, 1:52 PM CDT, 4 hours 44 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 152 PM CDT Sun May 15 2022 ...New SHORT TERM, LONG TERM... .SHORT TERM... (The rest of this afternoon and tonight) Issued at 152 PM CDT Sun May 15 2022 A steady stream of thunderstorms will continue to pummel far northeast Oklahoma and northwest Arkansas into the early evening hours in the developing northwesterly flow aloft. These storms will continue to produce heavy rains, strong gusty winds and hail up to the size of quarters. Additional thunderstorms are set to develop in the vicinity of an outflow boundary across northeast Oklahoma that currently extends from near Westville across the Tulsa metro and just to near Stillwater. The boundary is expected to become nearly stationary with the strong heating taking place across the area and a meso low developing across north-central Oklahoma. With a weakening cap and surface CAPE values of 4000-5000 J/KG, rapid storm development is expected late this afternoon near the boundary. The thunderstorms are then expected to congeal into an MCS this evening and spread to the south-southeast in advance of a cold front moving through the region. These storms will be capable of producing large hail to the size of tennis balls, 80 mph winds and possibly a tornado early in the event near the outflow boundary. The thunderstorms should mostly be out of the area by early Monday morning. && .LONG TERM... (Monday through Sunday) Issued at 152 PM CDT Sun May 15 2022 High pressure is set to prevail across the region on Monday as the cold front eventually stalls across north Texas. There will be a slight chance of showers and thunderstorms Monday night into Tuesday morning as a mid-level shortwave moves across the region. Portions of northeast Oklahoma and northwest Arkansas may see scattered showers and storms Tuesday night into Wednesday morning as the stalled front moves back north as a warm front. The timing of the late week/weekend storm system seems to be a little faster, so pops have been increased across the area on Friday. Will continue the pops for Saturday for now. However, they may be removed with later forecasts if the faster timing of this system pans out. Regardless, it looks like cooler temperatures are on tap for the weekend. && .AVIATION... (18Z TAFS) Issued at 1253 PM CDT Sun May 15 2022 VFR conditions will prevail outside of storm activity into the evening. MVFR/IFR vsbys possible with any storms that directly affect terminals. Most confident in the near term over in far NW AR where tempo IFR was inserted. The latest data suggests some potential for MVFR cigs behind a cold front late tonight into Monday morning. Lacy && .PRELIMINARY POINT TEMPS/POPS... TUL 60 81 64 86 / 50 0 20 20 FSM 65 83 64 87 / 70 0 20 20 MLC 63 83 65 88 / 60 0 20 20 BVO 57 80 60 86 / 30 0 20 20 FYV 59 81 60 84 / 70 0 20 20 BYV 58 77 57 81 / 70 0 20 20 MKO 60 80 62 85 / 60 0 20 20 MIO 56 77 59 83 / 70 0 20 20 F10 61 80 64 86 / 60 0 20 20 HHW 66 85 66 90 / 50 0 20 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...10 LONG TERM....10 AVIATION...30
Hazardous weather outlook, May 15, 4:50 PM CDT, 1 hour 46 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 450 PM CDT Sun May 15 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 450 PM CDT Sun May 15 2022 ...SEVERE STORMS ONGOING THIS AFTERNOON... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. TORNADO. RISK...Limited. AREA...East-Central and Southeast Oklahoma. ONSET...Ongoing. SEVERE THUNDERSTORM. RISK...Significant. AREA...Eastern Oklahoma and West Central Arkansas. ONSET...Ongoing. AREA AT GREATEST RISK...East-Central into Southeast Oklahoma. FLASH FLOOD. RISK...Limited. AREA...East-Central into Southeast Oklahoma. ONSET...This Afternoon. HEAVY RAIN. RISK...Limited. AREA...East-Central into Southeast Oklahoma. ONSET...This Afternoon. DISCUSSION... There is an enhanced risk of severe storms this afternoon across much of eastern Oklahoma and west central Arkansas. The greatest risk is located across east-central into southeast Oklahoma into west-central Arkansas near an advancing outflow boundary. Very large hail to around 2 inches in diameter, damaging winds to around 70 mph and a low tornado threat will accompany the storms. The tornado threat will be higher with any storm that can hug the boundary. The storms may eventually congeal into a cluster with a damaging wind threat into southeast Oklahoma this evening. Additional storms are also possible across northeast Oklahoma behind the outflow boundary and will pose a large hail threat as well. Locally heavy rainfall and a limited flash flood threat are possible across east-central into southeast Oklahoma as well. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY thru WEDNESDAY...Thunderstorm Potential. THURSDAY...High Wind Potential. FRIDAY and SATURDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Low thunderstorm chances will return late Monday night and Tuesday morning as a warm front lifts north across the area. A cold front will move into the area Friday, bringing another chance of thunderstorms. Unsettled weather will continue into next weekend, with storm chances continuing. weather.gov/tulsa contains additional information. Lacy
In the hours before
Local storm report, May 15, 5:54 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
554 PM CDT SUN MAY 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM HAIL 3 ESE WEBBERS FALLS 35.49N 95.07W
05/15/2022 E1.00 INCH SEQUOYAH OK AMATEUR RADIO
&&Local storm report, May 15, 6:00 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
600 PM CDT SUN MAY 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM HAIL BOKOSHE 35.19N 94.79W
05/15/2022 E1.25 INCH LE FLORE OK AMATEUR RADIO
&&Local storm report, May 15, 6:13 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
613 PM CDT SUN MAY 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM HAIL 3 NE COOKSON 35.74N 94.88W
05/15/2022 E2.00 INCH CHEROKEE OK PUBLIC
REPORT VIA TWITTER FROM THE MEDIA.
&&
RJSSpecial weather statement, May 15, 6:13 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Tulsa OK
613 PM CDT Sun May 15 2022
OKZ073-160015-
Pittsburg OK-
613 PM CDT Sun May 15 2022
...A strong thunderstorm will impact portions of southwestern
Pittsburg County through 715 PM CDT...
At 611 PM CDT, Doppler radar indicated a strong thunderstorm over
Horntown, moving south at 25 mph. Large hail is expected to fall
over Hughes County.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations in or near the path include...
Kiowa... Ashland...
Haywood... Scipio...
Arpelar...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southeastern Oklahoma.
&&
LAT...LON 3505 9609 3506 9607 3509 9606 3512 9603
3512 9601 3515 9601 3515 9595 3468 9590
3468 9609
TIME...MOT...LOC 2311Z 353DEG 21KT 3510 9624
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
69Special weather statement, May 15, 6:21 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Tulsa OK
621 PM CDT Sun May 15 2022
ARZ010-OKZ069-160015-
Washington AR-Adair OK-
621 PM CDT Sun May 15 2022
...A strong thunderstorm will impact portions of southwestern
Washington and central Adair Counties through 715 PM CDT...
At 621 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
west of Watts, moving southeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Stilwell... Lincoln...
Westville... Watts...
Adair State Park... Christie...
Devils Den State Park... Strickler...
Cincinnati... Maryetta...
Baron... Ballard...
Clyde... Canehill...
Odell... Summers...
Morrow...
This includes Interstate 49 near mile marker 41.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northwestern Arkansas...and northeastern Oklahoma.
&&
LAT...LON 3576 9469 3616 9478 3616 9457 3615 9456
3611 9455 3610 9451 3575 9417
TIME...MOT...LOC 2321Z 320DEG 25KT 3609 9468
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
69Local storm report, May 15, 6:28 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
628 PM CDT SUN MAY 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 2 SSE OKEMAH 35.41N 96.30W
05/15/2022 E4.50 INCH OKFUSKEE OK EMERGENCY MNGR
&&
RJSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:11 PM CDT | Special Weather Statement | TSA | Madison | 49 min |
| May 14, 7:11 PM CDT | Special Weather Statement | TSA | Madison | 34 min |
| May 14, 7:35 PM CDT | Severe Thunderstorm Warning | TSA | Madison | 40 min |
| May 14, 8:14 PM CDT | Special Weather Statement | TSA | Madison | 31 min |
| May 14, 9:02 PM CDT | Special Weather Statement | TSA | Washington | 28 min |
| May 14, 9:17 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 43 min |
| May 14, 9:43 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 47 min |
| May 15, 3:44 AM CDT | Special Weather Statement | TSA | Benton | 31 min |
| May 15, 11:59 AM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison | 61 min |
| May 15, 12:20 PM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison | 55 min |
| May 15, 12:26 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Madison, Washington | 64 min |
| May 15, 12:47 PM CDT | Severe Thunderstorm Warning | TSA | Madison, Washington | 58 min |
| May 15, 12:50 PM CDT | Areal Flood Advisory | TSA | Benton, Carroll, Madison, Washington | 3 hr |
| May 15, 1:08 PM CDT | Severe Thunderstorm Warning | TSA | Madison, Washington | 67 min |
| May 15, 1:37 PM CDT | Flash Flood Warning | TSA | Madison, Washington | 3 hr |
| May 15, 1:41 PM CDT | Severe Thunderstorm Warning | TSA | Madison, Washington | 64 min |
| May 15, 2:07 PM CDT | River Flood Advisory | TSA | Franklin, Johnson, Logan | 18 hr |
| May 15, 2:15 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin | 47 min |
| May 15, 2:49 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 37 min |
| May 15, 3:10 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Washington | 65 min |
| May 15, 3:52 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 53 min |
| May 15, 6:54 PM CDT | Special Weather Statement | TSA | Washington | 66 min |
| May 15, 12:08 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 22 min |
| May 15, 12:25 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Rogers, Washington | 50 min |
| May 15, 12:28 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 47 min |
| May 15, 12:47 AM CDT | Special Weather Statement | TSA | Creek | 28 min |
| May 15, 1:07 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes | 38 min |
| May 15, 1:12 AM CDT | Special Weather Statement | TSA | Osage | 33 min |
| May 15, 1:12 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Nowata, Rogers, Washington | 48 min |
| May 15, 1:32 AM CDT | Special Weather Statement | TSA | Tulsa | 28 min |
| May 15, 1:43 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes | 47 min |
| May 15, 1:50 AM CDT | Special Weather Statement | TSA | Craig | 40 min |
| May 15, 1:57 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 36 min |
| May 15, 1:58 AM CDT | Special Weather Statement | TSA | Wagoner | 32 min |
| May 15, 2:06 AM CDT | Special Weather Statement | TSA | Mayes, Rogers | 24 min |
| May 15, 2:21 AM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Wagoner | 12 min |
| May 15, 2:32 AM CDT | Severe Thunderstorm Warning | TSA | Delaware | 25 min |
| May 15, 4:18 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Sequoyah | 57 min |
| May 15, 4:24 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 66 min |
| May 15, 4:32 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Sequoyah | 58 min |
| May 15, 4:46 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 31 min |
| May 15, 4:56 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Sequoyah | 64 min |
| May 15, 5:13 PM CDT | Special Weather Statement | TSA | Sequoyah | 32 min |
| May 15, 5:22 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 53 min |
| May 15, 5:22 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Okmulgee | 53 min |
| May 15, 5:27 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Muskogee, Sequoyah | 52 min |
| May 15, 5:50 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 55 min |
| May 15, 6:05 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 55 min |
| May 15, 6:13 PM CDT | Special Weather Statement | TSA | Pittsburg | 62 min |
| May 15, 6:21 PM CDT | Special Weather Statement | TSA | Adair | 54 min |
| May 15, 6:36 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Creek, Muskogee, Okmulgee, Rogers, Tulsa and 1 more | 54 min |
| May 15, 6:44 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 12 min |
| May 15, 6:45 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore | 32 min |
| May 15, 6:59 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes, Wagoner | 46 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2022Severe Thunderstorm Warnings in Oklahoma, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.